Alert archive / Wyoming / Winter Weather Advisories in 2012

Winter Weather Advisory 21, NWS Riverton, WY

May 26, 20126 counties in Wyoming

NWS Riverton, WY issued this winter weather advisory at May 26, 2012, 2:52 AM MDT for 6 counties in Wyoming. It took effect at May 26, 2012, 2:00 PM MDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 26, 2012, 2:52 AM MDT (08:52 UTC)
In effect from
May 26, 2012, 2:00 PM MDT
Expired
May 28, 2012, 12:00 AM MDT
In force
34 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
633 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS45 KRIW 260852
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
252 AM MDT SAT MAY 26 2012

...MODERATE TO HEAVY SNOW WILL FALL IN THE NORTHWEST MOUNTAINS
THIS AFTERNOON THROUGH SUNDAY...

.A LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHERN WYOMING TODAY
BRINGING WRAPAROUND SNOW TO THE WESTERN AND NORTHWEST WYOMING
MOUNTAINS. THE HEAVIEST SNOW WILL FALL THIS EVENING THROUGH SUNDAY
MORNING WITH LIGHTER SNOW LINGERING THROUGH THE DAY SUNDAY.

WYZ008-009-261000-
/O.EXP.KRIW.WW.Y.0020.000000T0000Z-120526T0900Z/
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
252 AM MDT SAT MAY 26 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS
MORNING. 

SNOW HAS TAPERED OFF IN THE BIGHORNS. LIGHT SNOW MAY CONTINUE BUT
SIGNIFICANT ADDITIONAL ACCUMULATION IS NOT EXPECTED.
THEREFORE...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

WYZ001-002-012-262200-
/O.NEW.KRIW.WW.Y.0021.120526T2000Z-120528T0000Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL
252 AM MDT SAT MAY 26 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 6 PM MDT SUNDAY. 


* SUMMARY AND TIMING...LIGHT SNOW WILL INCREASE IN INTENSITY THIS
  AFTERNOON ACROSS THE AREA. THE HEAVIEST SNOW WILL FALL FROM THIS
  EVENING THROUGH MIDDAY SUNDAY WITH LIGHTER SNOW LINGERING THROUGH
  SUNDAY EVENING.

* SNOW ACCUMULATIONS...6 TO 10 INCHES IN YELLOWSTONE NATIONAL PARK
  AND THE TETONS WITH 4 TO 8 INCHES IN THE NORTHERN ABSAROKAS.
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG THE WESTERN WYOMING BORDER.

* WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO
  BELOW ONE QUARTER MILE IN HEAVIER SNOW BANDS.

* IMPACTS... ROADS WILL BECOME SNOWPACKED AND SLICK. TAKE
  PRECAUTIONS IF YOU MUST TRAVEL AND BE PREPARED FOR HAZARDOUS
  DRIVING CONDITIONS. SLOW DOWN IF ENCOUNTERED WITH REDUCED
  VISIBILITY DUE TO SNOWFALL. SOME ROADS MAY ALREADY BE HAZARDOUS
  IN AREAS WITH RECENT SNOWFALL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
5 follow-up statements
910 
WWUS45 KRIW 262058
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT SAT MAY 26 2012

...MODERATE TO HEAVY SNOW WILL FALL IN THE NORTHWEST MOUNTAINS
THIS AFTERNOON THROUGH SUNDAY...

.A LOW PRESSURE SYSTEM WILL MOVE THROUGH ACROSS WYOMING TONIGHT
BRINGING WRAPAROUND SNOW TO THE WESTERN AND NORTHWEST WYOMING
MOUNTAINS. THE HEAVIEST SNOW WILL FALL THIS EVENING THROUGH
SUNDAY MORNING WITH LIGHTER SNOW LINGERING THROUGH THE DAY
SUNDAY.

WYZ001-002-012-271015-
/O.CON.KRIW.WW.Y.0021.000000T0000Z-120528T0000Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL
258 PM MDT SAT MAY 26 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
SUNDAY. 

* SUMMARY AND TIMING...ANY RAIN WILL CHANGE TO SNOW THIS AFTERNOON
  AND EVENING AND SNOW WILL INCREASE IN INTENSITY WILL INCREASE IN
  INTENSITY THIS AFTERNOON AND EVENING ACROSS THE AREA. THE
  HEAVIEST SNOW WILL FALL FROM THIS EVENING THROUGH MIDDAY SUNDAY
  WITH LIGHTER SNOW LINGERING THROUGH SUNDAY EVENING.

* SNOW ACCUMULATIONS...6 TO 10 INCHES IN YELLOWSTONE NATIONAL 
  PARK AND THE TETONS WITH 4 TO 8 INCHES IN THE NORTHERN 
  ABSAROKAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG THE 
  WESTERN WYOMING BORDER. 

* WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO 
  BELOW ONE QUARTER MILE IN HEAVIER SNOW BANDS. 

* IMPACTS... ROADS WILL BECOME SNOWPACKED AND SLICK. TAKE 
  PRECAUTIONS IF YOU MUST TRAVEL AND BE PREPARED FOR HAZARDOUS 
  DRIVING CONDITIONS. SLOW DOWN IF ENCOUNTERED WITH REDUCED 
  VISIBILITY DUE TO SNOWFALL. SOME ROADS MAY ALREADY BE 
  HAZARDOUS IN AREAS WITH RECENT SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
382 
WWUS45 KRIW 270840
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
240 AM MDT SUN MAY 27 2012

...MODERATE TO HEAVY SNOW WILL FALL IN THE NORTHWEST MOUNTAINS
TODAY...

.A LOW PRESSURE SYSTEM WILL MOVE THROUGH WYOMING TODAY BRINGING
WRAPAROUND SNOW TO THE WESTERN AND NORTHWEST WYOMING MOUNTAINS.
SNOWFALL WILL LINGER THROUGH THE AFTERNOON HOURS.

WYZ001-002-012-280000-
/O.CON.KRIW.WW.Y.0021.000000T0000Z-120528T0000Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL
240 AM MDT SUN MAY 27 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...SNOW WILL CONTINUE TODAY ACROSS THE AREA.
  SNOW WILL TAPER OFF DURING THE AFTERNOON HOURS.

* SNOW ACCUMULATIONS...4 TO 8 INCHES HAVE ALREADY FALLEN ACROSS
  FAR NORTHWEST WYOMING...6 TO 12 INCHES TOTAL ARE EXPECTED IN
  YELLOWSTONE NATIONAL PARK AND THE TETONS WITH 5 TO 10 INCHES IN
  THE NORTHERN ABSAROKAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE
  ALONG THE WESTERN WYOMING BORDER.

* WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO 
  BELOW ONE QUARTER MILE IN HEAVIER SNOW BANDS. 

* IMPACTS... ROADS WILL BECOME SNOWPACKED AND SLICK. TAKE 
  PRECAUTIONS IF YOU MUST TRAVEL AND BE PREPARED FOR HAZARDOUS 
  DRIVING CONDITIONS.  SLOW DOWN IF ENCOUNTERED WITH REDUCED 
  VISIBILITY DUE TO SNOWFALL.  SOME ROADS MAY ALREADY BE 
  HAZARDOUS IN AREAS WITH RECENT SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
213 
WWUS45 KRIW 271538
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
938 AM MDT SUN MAY 27 2012

...MODERATE TO HEAVY SNOW WILL FALL IN THE NORTHWEST MOUNTAINS
TODAY...

.A LOW PRESSURE SYSTEM WILL MOVE THROUGH WYOMING TODAY BRINGING
WRAPAROUND SNOW TO THE WESTERN AND NORTHWEST WYOMING MOUNTAINS.
SNOWFALL WILL LINGER THROUGH THE AFTERNOON HOURS.

WYZ001-002-012-280000-
/O.CON.KRIW.WW.Y.0021.000000T0000Z-120528T0000Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL
938 AM MDT SUN MAY 27 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...SNOW WILL CONTINUE TODAY ACROSS THE AREA. 
  SNOW WILL TAPER OFF DURING THE AFTERNOON HOURS.

* SNOW ESTIMATES FROM 2 PM SATURDAY THROUGH 8 AM SUNDAY RANGE
  FROM 4 TO 7 INCHES IN YELLOWSTONE NATIONAL PARK...3 TO 8 INCHES
  IN THE ABSOROKAS AND 3 TO 6 INCHES IN THE TETONS.

* SNOW ACCUMULATIONS...6 TO 12 INCHES TOTAL ARE EXPECTED IN
  YELLOWSTONE NATIONAL PARK AND THE TETONS WITH 5 TO 10 INCHES IN
  THE NORTHERN ABSAROKAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE
  ALONG THE WESTERN WYOMING BORDER.

* WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO 
  BELOW ONE QUARTER MILE IN HEAVIER SNOW BANDS. 

* IMPACTS... ROADS WILL BECOME SNOWPACKED AND SLICK. TAKE 
  PRECAUTIONS IF YOU MUST TRAVEL AND BE PREPARED FOR HAZARDOUS 
  DRIVING CONDITIONS. SLOW DOWN IF ENCOUNTERED WITH REDUCED 
  VISIBILITY DUE TO SNOWFALL. SOME ROADS MAY ALREADY BE 
  HAZARDOUS IN AREAS WITH RECENT SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
381 
WWUS45 KRIW 272050
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
250 PM MDT SUN MAY 27 2012

...SNOW WILL CONTINUE IN THE NORTHWEST MOUNTAINS THROUGH THE
EVENING HOURS...

.WRAPAROUND SNOW WILL CONTINUE TO OCCUR IN THE NORTHWEST WYOMING
MOUNTAINS THROUGH THE EVENING HOURS.

WYZ001-002-012-280600-
/O.EXT.KRIW.WW.Y.0021.000000T0000Z-120528T0600Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL
250 PM MDT SUN MAY 27 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* SUMMARY AND TIMING...PERIODS OF SNOW WILL OCCUR THROUGH THE
  EVENING HOURS WITH THE BETTER SNOW ACCUMULATION ABOVE 8500 FEET.
  LESSER SNOWFALL WILL OCCUR BELOW 8500 FEET. SNOW WILL TAPER OFF
  DURING THE LATE EVENING HOURS.

* SNOW ESTIMATES THROUGH 2 PM RANGE FROM 4 TO 8 INCHES IN
  YELLOWSTONE NATIONAL PARK...4 TO 8 INCHES IN THE ABSAROKA
  MOUNTAINS...AND 6 TO 10 INCHES IN THE TETONS.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 6 TO 12 INCHES IS
  EXPECTED ACROSS THE REGION. LOCALLY HIGHER AMOUNTS ARE POSSIBLE
  IN THE TETONS. 

* WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO
  BELOW ONE HALF MILE IN HEAVIER SNOW BANDS.

* IMPACTS...ROADS WILL BECOME SNOWPACKED AND SLICK AFTER SUNSET
  OVER THE MOUNTAIN PASSES AND IN PARTS OF YELLOWSTONE NATIONAL
  PARK. SLOW DOWN IF ENCOUNTERED WITH REDUCED VISIBILITY DUE TO
  SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

AR
529 
WWUS45 KRIW 280546
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1146 PM MDT SUN MAY 27 2012

...WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE...

WYZ001-002-012-280700-
/O.EXP.KRIW.WW.Y.0021.000000T0000Z-120528T0600Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL
1146 PM MDT SUN MAY 27 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

SNOW HAS TAPERED OFF IN THE NORTHWEST WYOMING MOUNTAINS.
THEREFORE...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE
AT MIDNIGHT.

LIGHT SNOW AND FLURRIES ARE POSSIBLE THROUGH THE NIGHT BUT LITTLE
IF ANY ADDITIONAL ACCUMULATION IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this winter weather advisory went out at May 26, 2:48 AM MDT, 4 minutes earlier.

Area forecast discussion, May 26, 2:48 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
248 AM MDT SAT MAY 26 2012

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

SHOWERS ARE DIMINISHING ACROSS THE AREA EARLY THIS MORNING AS A
LARGE UPPER LEVEL LOW PRESSURE SYSTEM DIGS OVER CENTRAL CALIFORNIA.
LINGERING LOW STRATUS AND AREAS OF FOG CONTINUE EAST OF THE
CONTINENTAL DIVIDE AFTER A WET DAY FRIDAY LEFT SIGNIFICANT LOW LEVEL
MOISTURE.  PERIODS OF LIGHT DRIZZLE WILL BE ASSOCIATED WITH THESE
CLOUDS.

THE PATTERN ACROSS THE WESTERN CONUS REMAINS COMPLEX WITH A SURFACE
LOW POISED TO BRING SIGNIFICANT WARM SOUTHERLY LL FLOW TO SOUTHERN
WYOMING TODAY. THIS WILL BRING STRONG SOUTHERLY WIND TO SWEETWATER
COUNTY BY LATE THIS MORNING.  HAVE ISSUED A HIGH WIND WARNING FOR
EASTERN SWEETWATER COUNTY.  WIND MAY BE BORDERLINE HIGH WIND
CRITERIA IN MOST AREAS BUT IT WILL BE A PURE CROSS WIND ACROSS
INTERSTATE 80 AND WITH INCREASED TRAFFIC DUE TO THE HOLIDAY
WEEKEND...POTENTIAL HAZARDS DO EXIST.  PRESSURE FALLS OVER EASTERN
COLORADO INDICATE THE SURFACE LOW MAY ALREADY BE REDEVELOPING EAST
OF THE MOUNTAINS.  THIS CIRCULATION WILL BRING MOIST...HIGH THETA E
AIR TO ITS NORTH AND INTO EASTERN WYOMING THIS AFTERNOON.  GIVEN THE
COOL TEMPERATURES AND STRATUS THIS MORNING...IT WILL LIKELY BE A
LATE SHOW FOR CONVECTION OVER JOHNSON AND NATRONA COUNTY.  MODELS
DIFFER A BIT ON THE MAGNITUDE OF INSTABILITY BUT CAPE COULD EXCEED
1000 J/KG AND LIFTED INDICES OF -4C SEEM REASONABLE TO EXPECT.  THE
STORM PREDICTION CENTER HAS EASTERN PORTIONS OF THOSE COUNTIES UNDER
A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON.  THE MAIN THREATS
WITH THESE STORMS WOULD BE LARGE HAIL AND POTENTIALLY DAMAGING WIND.

SWITCHING BACK TO WINTER...AS THE SURFACE LOW MOVES NORTHEAST
WRAPAROUND PRECIPITATION WILL OCCUR OVER FAR WESTERN WYOMING.
BEING UNDER THE TROUGH...TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT
SNOW ABOVE 8500 FEET THIS AFTERNOON WITH SNOW LEVELS FALLING THROUGH
THE NIGHT.  HAVE ISSUED A WINTER WEATHER ADVISORY FOR THIS AFTERNOON
THROUGH SUNDAY FOR THE NORTHWEST MOUNTAINS.  SNOWFALL OF 6 TO 10
INCHES IS POSSIBLE IN YELLOWSTONE NATIONAL PARK AND THE TETONS WITH
A LITTLE LESS EXPECTED IN THE NORTHERN ABSAROKAS.  HEAVIEST SNOW
WILL FALL THROUGH THE NIGHT IN YELLOWSTONE AND THE ABSAROKAS SNOW
LIGHTER SNOW LINGERING THROUGH THE DAY SUNDAY.  THE TETONS WILL SEE
A MORE EXTENDED PERIOD OF MODERATE SNOW SUNDAY.

A COLD FRONT WILL MOVE THROUGH EARLY SUNDAY BRINGING COOLER
TEMPERATURES TO AREAS EAST OF THE DIVIDE THROUGH MEMORIAL DAY.
SHOWERS FOR MONDAY WILL BE MAINLY CONFINED TO THE MOUNTAINS WITH THE
LOWER ELEVATIONS EAST OF THE DIVIDE ENJOYING DRY CONDITIONS AND
TEMPERATURES IN THE LOW TO MID 60S.

.LONG TERM...TUESDAY THROUGH SATURDAY

A SHORTWAVE TROUGH IS PROGGED BY GLOBAL MODELS TO MOVE ACROSS THE
NORTHERN ROCKIES TUESDAY AND WEDNESDAY. THE ASSOCIATED WEAK COLD FRONT
IS EXPECTED TO MOVE ACROSS THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY.
CONVECTION ASSOCIATED WITH THIS SYSTEM WILL MAINLY AFFECT NORTHERN
PARTS OF THE FORECAST AREA.

GLOBAL MODELS ARE SHOWING FLAT RIDGING OVER THE WEST WITH MORE OF A
NORTHWEST FLOW ACROSS THE FORECAST AREA. THIS NORTHWEST FLOW COULD
ALLOW FOR SOME CONVECTION FROM TIME TO TIME...ESPECIALLY ACROSS
NORTHWEST/NORTHERN MOUNTAINS.

TEMPERATURES ARE EXPECTED TO BE SEASONAL TUESDAY THROUGH THURSDAY...WITH
ABOVE AVERAGE TEMPERATURES EXPECTED FRIDAY AND SATURDAY.

&&

.AVIATION.../12Z ISSUANCE/

MVFR TO IFR CONDITIONS WILL OCCUR EAST OF THE DIVIDE THROUGH 18Z IN
MOST PLACES WITH CONDITIONS SLOWING IMPROVING FROM KLND TO KCPR
TO VFR BY 19Z. IN NORTHERN WY MVFR CONDITIONS ARE LIKELY TO HOLD ON
MOST OF TODAY. A WEATHER SYSTEM WILL MOVE INTO IDAHO AROUND 00Z
SUNDAY. THIS WILL DRIVE A COLD FRONT INTO CENTRAL WY AROUND 01Z.
SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR WITH THE FRONTAL PASSAGE.
OVER THE NORTH SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD
AFTER 00Z SUNDAY THROUGH 12Z SUNDAY. EXPECT AREAS OF MVFR OVER THE
NORTH AFTER 00Z SUNDAY.

IN THE SOUTH AND WEST OF THE DIVIDE...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL OCCUR WITH MVFR CONDITIONS WILL OCCUR IN THE
HEAVIER SHOWERS OR STORMS. A WEATHER SYSTEM MOVES INTO SOUTHERN
IDAHO BY 00Z SUNDAY DRIVING A COLD FRONT INTO THE WEST AFTER 21Z AND
INTO THE SOUTH BY 01Z SUNDAY. SHOWERS AND A FEW STORMS WILL OCCUR
WITH THE FRONTAL PASSAGE WITH MVFR TO IFR CONDITIONS IN HEAVIER
RAIN SHOWERS AND STORMS. AFTER 01Z SCATTERED RAIN AND SNOW SHOWERS
WILL CONTINUE IN THE WEST WITH AREAS OF MVFR CONDITIONS.

&&

.FIRE WEATHER...

WET CONDITIONS OVER THE NORTHERN TWO THIRDS OF WYOMING HAVE REDUCED
THE FIRE WEATHER THREAT.  MOUNTAIN SNOW AND VALLEY SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY WITH SOME STORMS BEING STRONG IN
THE EASTERN ZONES.  THE ONLY AREA WITH AN ENHANCED FIRE WEATHER
THREAT IS ACROSS SWEETWATER COUNTY WHERE WARMER TEMPERATURES AND
STRONG SOUTHERLY WIND WILL DEVELOP TODAY.  HUMIDITY IS EXPECTED TO
BE WELL ABOVE CRITICAL LEVELS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM MDT
SUNDAY WYZ001-002-012.

HIGH WIND WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS
EVENING WYZ030.

&&

SHORT TERM...BERC
LONG TERM...WM
AVIATION...AR
FIRE WEATHER...BERC
Hazardous weather outlook, May 25, 3:22 PM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT FRI MAY 25 2012

WYZ001>020-022>030-261200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
322 PM MDT FRI MAY 25 2012

...WINTER WEATHER ADVISORY FOR THE BIGHORN MOUNTAINS TODAY
AND TONIGHT...

...HIGH WIND WATCH IN EFFECT FOR AREAS OF SOUTHERN WYOMING
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED ACROSS THE MOUNTAINS OF NORTHERN WYOMING
TODAY. SIX TO TEN INCHES OF NEW SNOW IS EXPECTED BY TONIGHT
IN THE BIGHORNS.  ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE
NORTHERN HALF OF WYOMING IN THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY THROUGH SUNDAY...SIGNIFICANT SNOW ACCUMULATIONS
POSSIBLE ABOVE 8000 FEET IN THE CENTRAL AND NORTHERN MOUNTAINS.
ISOLATED TO SCATTERED THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL
ARE POSSIBLE SATURDAY AFTERNOON AND EVENING...WITH THE STRONGEST
STORMS EXPECTED ACROSS JOHNSON AND NATRONA COUNTIES. ALSO...STRONG
SOUTHERLY WINDS ARE EXPECTED ACROSS SWEETWATER COUNTY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL ACCUMULATION.

TEAM RIVERTON

In the hours before

Local storm report, May 25, 11:37 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1137 PM MDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     SNOW             5 N SOUTH ENTRANCE      44.21N 110.67W
05/25/2012  E1.00 INCHES     YELLOWSTONE        WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

1114 PM     SNOW             16 N PAHASKA            44.73N 109.91W
05/25/2012  E4.00 INCHES     YELLOWSTONE        WY   MESONET

            PARKER PEAK SNOTEL

1114 PM     SNOW             14 ESE OLD FAITHFUL     44.37N 110.58W
05/25/2012  E1.00 INCHES     YELLOWSTONE        WY   MESONET

            THUMB DIVIDE SNOTEL

1115 PM     SNOW             25 NE MORAN JUNCTION    44.15N 110.22W
05/25/2012  E4.00 INCHES     YELLOWSTONE        WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

1115 PM     SNOW             21 W CLARK              44.94N 109.57W
05/25/2012  E2.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

1115 PM     SNOW             19 WSW WAPITI           44.38N 109.79W
05/25/2012  E1.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

1115 PM     HEAVY SNOW       11 N DUBOIS             43.70N 109.67W
05/25/2012  E7.00 INCHES     FREMONT            WY   MESONET

            BURROUGHS CREEK SNOTEL

1115 PM     SNOW             16 NE DUBOIS            43.67N 109.37W
05/25/2012  E3.00 INCHES     FREMONT            WY   MESONET

            CASTLE CREEK SNOTEL

1116 PM     SNOW             14 NE PAHASKA           44.65N 109.78W
05/25/2012  E3.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

1116 PM     HEAVY SNOW       30 SW MEETEETSE         43.86N 109.32W
05/25/2012  E6.00 INCHES     PARK               WY   MESONET

            KIRWIN SNOTEL

1116 PM     HEAVY SNOW       18 SW CODY              44.30N 109.24W
05/25/2012  E6.00 INCHES     PARK               WY   MESONET

            MARQUETTE SNOTEL

1116 PM     HEAVY SNOW       40 W THERMOPOLIS        43.66N 109.01W
05/25/2012  E6.00 INCHES     HOT SPRINGS        WY   MESONET

            OWL CREEK SNOTEL

1116 PM     SNOW             18 WSW MEETEETSE        44.03N 109.18W
05/25/2012  E5.00 INCHES     PARK               WY   MESONET

            TIMBER CREEK SNOTEL

1116 PM     SNOW             26 WSW CLARK            44.80N 109.66W
05/25/2012  E3.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

1117 PM     HEAVY SNOW       56 SW CODY              43.93N 109.82W
05/25/2012  E8.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

1117 PM     SNOW             28 E LOVELL             44.80N 107.84W
05/25/2012  E4.00 INCHES     BIG HORN           WY   MESONET

            BALD MOUNTAIN SNOTEL

1117 PM     SNOW             14 NE SHELL             44.68N 107.58W
05/25/2012  E1.00 INCHES     BIG HORN           WY   MESONET

            BONE SPRINGS DIVIDE SNOTEL

1117 PM     SNOW             13 W BARNUM             43.63N 107.18W
05/25/2012  E3.00 INCHES     WASHAKIE           WY   MESONET

            MIDDLE POWDER SNOTEL

1117 PM     SNOW             24 SW BUFFALO           44.16N 107.13W
05/25/2012  E1.00 INCHES     WASHAKIE           WY   MESONET

            POWDER RIVER PASS SNOTEL

1118 PM     SNOW             18 E SHELL              44.50N 107.43W
05/25/2012  E2.00 INCHES     BIG HORN           WY   MESONET

            SHELL CREEK SNOTEL

1118 PM     SNOW             14 WNW MAYOWORTH        43.89N 107.06W
05/25/2012  E3.00 INCHES     JOHNSON            WY   MESONET

            BEAR TRAP MEADOW SNOTEL

1118 PM     SNOW             17 W BUFFALO            44.40N 107.06W
05/25/2012  E3.00 INCHES     JOHNSON            WY   MESONET

            CLOUD PEAK RESERVOIR SNOTEL

1118 PM     SNOW             21 SW BARNUM            43.47N 107.24W
05/25/2012  E5.00 INCHES     NATRONA            WY   MESONET

            GRAVE SPRING SNOTEL

1119 PM     HEAVY SNOW       14 WSW BUFFALO          44.26N 106.98W
05/25/2012  E6.00 INCHES     JOHNSON            WY   MESONET

            HANSEN SAWMILL SNOTEL

1119 PM     SNOW             27 NW BUFFALO           44.54N 107.17W
05/25/2012  E2.00 INCHES     JOHNSON            WY   MESONET

            LITTLE GOOSE SNOTEL

1119 PM     SNOW             16 W BUFFALO            44.34N 107.02W
05/25/2012  E4.00 INCHES     JOHNSON            WY   MESONET

            SOLDIER PARK SNOTEL

1119 PM     SNOW             6 ENE ALTA              43.78N 110.93W
05/25/2012  E2.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

1119 PM     SNOW             8 W SOUTH ENTRANCE      44.13N 110.83W
05/25/2012  E1.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

1119 PM     HEAVY SNOW       20 NE BONDURANT         43.39N 110.13W
05/25/2012  E8.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

1120 PM     SNOW             14 E BONDURANT          43.17N 110.14W
05/25/2012  E5.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

1120 PM     SNOW             8 WNW JACKSON           43.52N 110.91W
05/25/2012  E3.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

1120 PM     SNOW             12 NNE PINEDALE         43.01N 109.76W
05/25/2012  E4.00 INCHES     SUBLETTE           WY   MESONET

            ELKHART PARK G.S. SNOTEL

1121 PM     HEAVY SNOW       16 SW DUBOIS            43.38N 109.88W
05/25/2012  E7.00 INCHES     SUBLETTE           WY   MESONET

            GUNSITE PASS SNOTEL

1121 PM     HEAVY SNOW       22 N CORA               43.25N 110.02W
05/25/2012  E7.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

1121 PM     SNOW             12 N CORA               43.11N 109.95W
05/25/2012  E1.00 INCHES     SUBLETTE           WY   MESONET

            NEW FORK LAKE SNOTEL

1121 PM     HEAVY SNOW       14 W CROWHEART          43.28N 109.45W
05/25/2012  E8.00 INCHES     FREMONT            WY   MESONET

            COLD SPRINGS SNOTEL

1121 PM     SNOW             19 SSW LANDER           42.59N 108.90W
05/25/2012  E2.00 INCHES     FREMONT            WY   MESONET

            DEER PARK SNOTEL

1121 PM     SNOW             18 W LANDER             42.87N 109.09W
05/25/2012  E3.00 INCHES     FREMONT            WY   MESONET

            HOBBS PARK SNOTEL

1122 PM     HEAVY SNOW       6 WSW DUBOIS            43.50N 109.75W
05/25/2012  E6.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

1122 PM     HEAVY SNOW       26 NW LANDER            43.03N 109.17W
05/25/2012  E6.00 INCHES     FREMONT            WY   MESONET

            ST. LAWRENCE ALT SNOTEL

1122 PM     SNOW             12 SW LANDER            42.70N 108.90W
05/25/2012  E3.00 INCHES     FREMONT            WY   MESONET

            TOWNSEND CREEK SNOTEL

1122 PM     SNOW             23 NNW FRONTIER         42.11N 110.70W
05/25/2012  E2.00 INCHES     LINCOLN            WY   MESONET

1122 PM     SNOW             36 N KEMMERER           42.30N 110.68W
05/25/2012  E2.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

1123 PM     SNOW             15 NNE COKEVILLE        42.27N 110.81W
05/25/2012  E1.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

1123 PM     SNOW             SNIDER BASIN            42.49N 110.52W
05/25/2012  E1.00 INCHES     SUBLETTE           WY   MESONET

1123 PM     SNOW             19 SE AFTON             42.53N 110.66W
05/25/2012  E4.00 INCHES     LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

1123 PM     SNOW             17 E AFTON              42.76N 110.59W
05/25/2012  E3.00 INCHES     SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

1124 PM     SNOW             12 ESE BONDURANT        43.13N 110.20W
05/25/2012  E4.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

1124 PM     HEAVY SNOW       25 NW DUBOIS            43.75N 110.06W
05/25/2012  E7.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

1125 PM     SNOW             4 SE CODY               44.48N 108.99W
05/25/2012  M2.00 INCHES     PARK               WY   COCORAHS

1125 PM     SNOW             6.6 SW LANDER           42.75N 108.80W
05/25/2012  M2.00 INCHES     FREMONT            WY   PUBLIC

1131 PM     HEAVY SNOW       26 NW DUBOIS            43.81N 110.19W
05/25/2012  M12.00 INCHES    TETON              WY   PUBLIC

            TOGWOTEE PASS, WYDOT

1132 PM     SNOW             MEETEETSE               44.15N 108.87W
05/25/2012  M5.00 INCHES     PARK               WY   PUBLIC

1133 PM     SNOW             5 NE CODY               44.58N 109.02W
05/25/2012  M4.00 INCHES     PARK               WY   TRAINED SPOTTER

&&

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:33 AM MDTHigh Wind WarningRIWSweetwater17 hr
May 26, 2:57 PM MDTHigh Wind WatchRIWFremont, Natrona, Sweetwater12 hr

Nearby

Winter Weather Advisories in Wyoming, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.